Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Feb 25, 2017, 8:46 PM MST for El Paso County, Hudspeth County, Texas; 4 counties in New Mexico. It took effect at Feb 26, 2017, 1:00 PM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2017, 8:46 PM MST (03:46 UTC)
- In effect from
- Feb 26, 2017, 1:00 PM MST
- Expired
- Feb 26, 2017, 5:00 PM MST
- In force
- 4 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Lincoln County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3869 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552 WWUS84 KEPZ 260346 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 846 PM MST Sat Feb 25 2017 ...DRY AND WINDY CONDITIONS EXPECTED SUNDAY... .Sunday an upper level trough will move across the northern portions of the region...while a surface low develops east of the area. This will bring strong winds and continued very dry weather across south central New Mexico and far west Texas, with lowland minimum relative humidities in the lower to mid teens expected. As very high or greater fire dangers are forecast, the result will be critical fire weather conditions over fire weather zones 055 and 056 in west Texas and fire weather zone 112 in the lowlands of southern New Mexico. NMZ112-TXZ055-056-270000- /O.UPG.KEPZ.FW.A.0003.170226T2000Z-170227T0000Z/ /O.NEW.KEPZ.FW.W.0003.170226T2000Z-170227T0000Z/ NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 846 PM MST Sat Feb 25 2017 ...RED FLAG WARNING NOW IN EFFECT FROM 1 PM TO 5 PM MST SUNDAY AFTERNOON FOR LOW RELATIVE HUMIDITIES AND SUSTAINED WIND SPEEDS OVER 20 MPH FOR FIRE WEATHER ZONES 055, 056, AND 112... The National Weather Service in El Paso has issued a Red Flag Warning, which is in effect from 1 PM to 5 PM MST Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 112. Fire weather zone 055. Fire weather zone 056. * 20-FOOT WIND...20 to 30 mph with gusts to 45 mph * HUMIDITY... 11 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Be careful if you have to operate gas or electrical powered machinery outside. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Tripoli
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 25, 2:54 PM MST, 5 hours 52 minutes earlier.
Area forecast discussion, Feb 25, 2:54 PM MST, 5 hours 52 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
254 PM MST Sat Feb 25 2017
.SYNOPSIS...
A series of Pacific storm systems will keep the winds in the
Borderland on the breezy to windy side through next Tuesday. Deep
zonal flow aloft will keep us dry for the next several days with
not much change in temperatures as they remain near seasonal.
Stronger winds are expected Sunday and again on Tuesday. The
mountains of the Gila Wilderness may see a few brief light showers
Sunday with many of the lowlands under a wind advisory and Fire
Weather watch for the afternoon. More areas mainly to the north
and west in our forecast area will see some precipitation on
Tuesday, as a stronger Pacific storm passes. High pressure takes
control beginning next Wednesday with dry weather, less wind and
warmer temperatures for the rest of the week.
&&
.DISCUSSION...
A fairly strong and zonal flow pattern pattern aloft, with
progressive storm tracks across the Western U.S. will bring the
Borderland a couple of Pacific low pressure systems Sunday and
again on Tuesday. Both of these open troughs pass mainly to our
north bringing fairly strong winds to the region (at least in the
advisory category).
Our 12z raob today showed a very deep layer of zonal flow from
the surface into the lower stratosphere with 135 knot jet max
overhead (actuary you realize it is not overhead but over eastern
NM). In response to strong winds orthogonal to the orography and
the approaching short wave trough Sunday, lee cyclogenesis will
take place to our northeast at the surface, tightening the
surface pressure gradient. With ample heating allowing mixing to
near 600mb we will tap into 50 knot winds. Thus wind advisories
for a lot of the lowlands (for the afternoon hours) and a fire
weather watch(lowlands east of the rio Grande) have been issued.
Monday remains an in-between day (the two Pacific Systems) but
stay baseline breezy, dry and mild.
The second stronger system on Tuesday with its Pacific front
is current forecast to be sharper and deeper than Sunday's
system. It presently is forecast to produce stronger winds
(advisory most areas with a good potential for a high wind
warning in the select areas east of the mountains in el Paso and
otero counties). In general these Pacific systems particularly
this time of year do not produce much precipitation coverage. We
presently have isolated to scattered POPs in the mountains and
northern and western lowlands for Tuesday and Tuesday night.
Again, winds will likely be the bigger concern with wind/gust
potential in the 40/65 mph range with of course blowing dust
likely to be a major concern for travel.
This Pacific system should exit later Tuesday cooling us down
about10 to 12 deg F Wednesday. High pressure aloft returns to
the SW U.S. starting midweek into the rest of the week bringing a
return to a warming trend with lighter winds for the rest of the
week.
&&
.AVIATION...Valid 26/00Z-27/00Z...
VFR conditions with SKC-FEW250 thru 18z with winds generally
250-270 at 15G25KTs and gusts east of area mtns. After 18z 280-290
with winds 25-30KTS and gusts 35-45kts with decreasing
visibilities. BLDU could cause local visibilites down to 1SM.
&&
.FIRE WEATHER...
Windy and dry weather returns to the region Sunday. As a result
critical fire weather conditions will also return to the eastern
fire weather zones. Both winds and min RH's will reach Red Flag
conditions. Thus, a Fire Weather Watch has been issued for zones
055, 056 and 112 and will be upgraded to a Red Flag warning tomorrow
morning for Sunday afternoon/evening for these same zones (unless
something dramatically changes in the models). Tomorrow all other
fire weather zones will reach near Red Flag Warning conditions but
not cross the thresholds that would warrant a full blown warning.
Next Tuesday into Wednesday brings more winds with min RH's above
critical thresholds followed by a period of calm, warm and dry
weather.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 41 67 44 68 / 0 0 0 0
Sierra Blanca 41 69 43 69 / 0 0 0 0
Las Cruces 35 64 36 65 / 0 0 0 0
Alamogordo 38 64 39 64 / 0 0 0 0
Cloudcroft 26 38 24 42 / 0 0 0 0
Truth or Consequences 36 61 36 63 / 0 0 0 0
Silver City 36 52 36 54 / 0 10 0 0
Deming 33 63 35 64 / 0 0 0 0
Lordsburg 33 60 34 62 / 0 10 0 0
West El Paso Metro 42 66 45 67 / 0 0 0 0
Dell City 34 69 36 68 / 0 0 0 0
Fort Hancock 38 73 41 72 / 0 0 0 0
Loma Linda 43 65 42 65 / 0 0 0 0
Fabens 36 70 42 70 / 0 0 0 0
Santa Teresa 37 66 40 67 / 0 0 0 0
White Sands HQ 41 65 42 65 / 0 0 0 0
Jornada Range 32 64 34 65 / 0 0 0 0
Hatch 35 63 36 64 / 0 0 0 0
Columbus 37 66 39 68 / 0 0 0 0
Orogrande 40 65 40 67 / 0 0 0 0
Mayhill 33 54 31 53 / 0 0 0 0
Mescalero 31 51 29 53 / 0 0 0 0
Timberon 31 49 29 51 / 0 0 0 0
Winston 31 53 27 56 / 0 10 0 0
Hillsboro 36 59 32 61 / 0 0 0 0
Spaceport 33 61 34 62 / 0 0 0 0
Lake Roberts 27 50 28 53 / 0 20 0 0
Hurley 32 55 36 58 / 0 10 0 0
Cliff 33 54 38 59 / 0 10 0 0
Mule Creek 32 52 36 56 / 0 10 0 0
Faywood 34 57 31 60 / 0 10 0 0
Animas 34 64 34 65 / 0 10 0 0
Hachita 31 64 34 65 / 0 0 0 0
Antelope Wells 33 65 36 66 / 0 0 0 0
Cloverdale 39 61 36 61 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch Sunday afternoon for NMZ112.
Wind Advisory from 1 PM to 7 PM MST Sunday for NMZ404>407-410-
411-413-417.
TX...Fire Weather Watch Sunday afternoon for TXZ055-056.
Wind Advisory from 1 PM to 7 PM MST Sunday for TXZ418>424.
&&
20/28 NOVLAN / PAZOSHazardous weather outlook, Feb 25, 7:12 AM MST, 13 hours 34 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 712 AM MST Sat Feb 25 2017 NMZ401>417-TXZ418>424-261415- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 712 AM MST Sat Feb 25 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. A little breezy this afternoon with westerly winds of 15 to 25 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong Westerly Winds will develop again across the area Sunday afternoon as an upper level disturbance moves through the region. Wind gusts could exceed 50 mph in places, particularly east of area mountain ranges. Patchy areas of blowing dust will develop, especially on Lordsburg Playa where wind speed thresholds for significant dust plumes has been very low recently. A series of weaker upper level disturbances will affect the area late Monday through Thursday of next week, bringing breezy to windy conditions to the lowlands, and light rain or snow to the higher terrain of the Gila Region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Bird
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:40 PM MST | Special Weather Statement | EPZ | Hidalgo, Luna | 80 min |
Nearby
Red Flag Warnings in New Mexico, 2017Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.